Blow-up directions for quasilinear parabolic equations

Yukihiro Seki, Noriaki Umeda, Ryuichi Suzuki

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

We consider the Cauchy problem for quasilinear parabolic equations u = Δ φ (u) + f(u), with the bounded non-negative initial data u0(x) (u0(x) ≢ 0), where f(ξ) is a positive function in ξ > 0 satisfying a blow-up condition ∫1 1/f(ξ) dξ < ∞. We study blow-up of non-negative solutions with the least blow-up time, i.e. the time coinciding with the blow-up time of a solution of the corresponding ordinary differential equation dv/dt = f(v) with the initial data ||u0|| • ∞ (ℝN) > 0. Such a blow-up solution blows up at space infinity in some direction (directional blow-up) and this direction is called a blow-up direction. We give a sufficient condition on u0 for directional blow-up. Moreover, we completely characterize blow-up directions by the profile of the initial data, which gives a sufficient and necessary condition on u_0 for blow-up with the least blow-up time, provided that f(ξ) grows more rapidly than φ(ξ).

Original languageEnglish
Pages (from-to)379-405
Number of pages27
JournalProceedings of the Royal Society of Edinburgh Section A: Mathematics
Volume138
Issue number2
DOIs
Publication statusPublished - Apr 1 2008

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Blow-up directions for quasilinear parabolic equations'. Together they form a unique fingerprint.

  • Cite this